MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 11/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 30mm watchman laa closure device & delivery system (wds) were used.After gaining depth in the laa and removing the pigtail catheter from the was the device was loaded into the was.Once the device was about 75% in the sheath it was noted that the sheath had move forward and appeared to be outside of the laa.They swept for an effusion using transesophageal echo (tee) and no effusion was appreciated.Contrast was then used and it was noted that some contrast was flowing outside the appendage.The device was quickly deployed and release criteria was assessed and met.The device was released.The patient's blood pressure began to drop and an effusion was noticed to be about 1cm on tee.A pericardiocentesis was performed and 350ml was drawn from the space.It was immediately delivered back through the was.Heparin was reversed and the effusion minimized.The patient's blood pressure remained low after giving 3l of fluid.Two units of blood were given.The patient's blood pressure stabilized and the patient was extubated and sent to the icu for observation.The patient is expected to make a full recovery but has not been discharged as of yet.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10942903
Report Number2134265-2020-16657
Device Sequence Number19641026
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025355440
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date12/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;